MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 9MM; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC - MINN FG GATEWAY OTW US 1.50MM X 9MM; CATHETER, BALLOON TYPE
Model Number M0032072209150
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was found not to be sealed during the procedure.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned wrapped around itself and the guidewire used with the balloon catheter was not returned.Visual inspection revealed that the balloon catheter of the inflation port appeared to have a hole.During functional testing, 0.014" demonstration guidewire was introduced and advanced through the catheter proximal end exited through the distal end without any friction.During inflation testing, the balloon would not inflate normally, water was leaking through the guidewire port from the opening in the inflation port.The inner shaft under the hub appeared to be perforated causing the leak and the balloon could not stay inflated due to the inner leak under the hub's inflation port.No other anomalies were observed.It is possible that the guidewire was inserted into the inflation port instead of the guidewire back port causing the analyzed puncture/leakage directly within the hub inflation port which caused the leak and resulted in the balloon failing to inflate.The physician may have perceived the observed inflation port hole as the hole in the balloon, but no anomalies were noted on the balloon section of the catheter.However, based on the limited information currently available, a definitive cause of the reported and analyzed issues could not be determined.Therefore a cause of undeterminable will be assigned to this investigation.
 
Event or Problem Description

Brand Name
FG GATEWAY OTW US 1.50MM X 9MM
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key7149795
Report Number3008853977-2017-00060
Device Sequence Number1890251
Product Code GBA
UDI-Device Identifier08714729791201
UDI-Public(01)08714729791201(17)180930(10)18397727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H050001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberM0032072209150
Device Catalogue NumberM0032072209150
Device Lot Number18397727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2017
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1